Mathematische Annalen

, Volume 357, Issue 4, pp 1205–1216 | Cite as

Homogeneous almost quaternion-Hermitian manifolds

  • Andrei Moroianu
  • Mihaela Pilca
  • Uwe Semmelmann


An almost quaternion-Hermitian structure on a Riemannian manifold \((M^{4n},g)\) is a reduction of the structure group of \(M\) to \(\mathrm{Sp}(n)\mathrm{Sp}(1)\subset \text{ SO }(4n)\). In this paper we show that a compact simply connected homogeneous almost quaternion-Hermitian manifold of non-vanishing Euler characteristic is either a Wolf space, or \(\mathbb{S }^2\times \mathbb{S }^2\), or the complex quadric \(\text{ SO }(7)/\mathrm{U}(3)\).

Mathematics Subject Classification (2010)

Primary 53C30 53C35 53C15 Secondary 17B22 


  1. 1.
    Adams, J.: Lectures on Lie Groups. The University of Chicago Press, Chicago (1969)zbMATHGoogle Scholar
  2. 2.
    Besse, A.: Einstein Manifolds. Ergebnisse der Mathematik und Ihrer Grenzgebiete (3), vol. 10. Springer, Berlin (1987)Google Scholar
  3. 3.
    Borel, A., de Siebenthal, J.: Les sous-groupes fermés de rang maximum des groupes de Lie clos. Comment. Math. Helv. 23, 200–221 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Joyce, D.: The hypercomplex quotient and the quaternionic quotient. Math. Ann. 290, 323–340 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Joyce, D.: Compact hypercomplex and quaternionic manifolds. J. Differ. Geom. 35, 743–761 (1992)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Maciá, O.: A nearly quaternionic structure on SU(3). J. Geom. Phys. 60(5), 791–798 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Martín Cabrera, F.: Almost quaternion-Hermitian manifolds. Ann. Global Anal. Geom. 25, 277–301 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Martín Cabrera, F., Swann, A.F.: Almost Hermitian structures and quaternionic geometries. Differ. Geom. Appl. 21(2), 199–214 (2004)CrossRefzbMATHGoogle Scholar
  9. 9.
    Martín Cabrera, F., Swann, A.F.: The intrinsic torsion of almost quaternion-Hermitian manifolds. Ann. Inst. Fourier. 58(5), 1455–1497 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Martín Cabrera, F., Swann, AF.: Quaternion geometries on the twistor space of the six-sphere. arXiv:1302.6397Google Scholar
  11. 11.
    Moroianu, A., Pilca, M.: Higher rank homogeneous Clifford structures. J. Lond. Math. Soc. (2013). doi: 10.1112/jlms/jds061
  12. 12.
    Moroianu, A., Semmelmann, U.: Clifford structures on Riemannian manifolds. Adv. Math. 228, 940–967 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Moroianu, A., Semmelmann, U.: Weakly complex homogeneous spaces. J. Reine Angew. Math. (2013). doi: 10.1515/crelle-2012-0077
  14. 14.
    Moroianu, A., Semmelmann, U.: Invariant four-forms and symmetric pairs. Ann. Global Anal. Geom. 43, 107–121 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Salamon, S.M.: Quaternionic Kähler manifolds. Invent. Math. 67, 143–171 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Samelson, H.: Notes on Lie Algebras. Springer, Berlin (1990)CrossRefzbMATHGoogle Scholar
  17. 17.
    Swann, A.F.: Some Remarks on quaternion-Hermitian manifolds. Arch. Math. 33, 349–354 (1997)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Wolf, J.A.: Complex homogeneous contact manifolds and quaternionic symmetric spaces. J. Math. Mech. 14, 1033–1047 (1965)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Andrei Moroianu
    • 1
  • Mihaela Pilca
    • 2
    • 3
  • Uwe Semmelmann
    • 4
  1. 1.Laboratoire de MathématiquesUniversité de Versailles-St QuentinVersaillesFrance
  2. 2.Fakultät für MathematikUniversität RegensburgRegensburgGermany
  3. 3.Institute of Mathematics“Simion Stoilow” of the Romanian AcademyBucharestRomania
  4. 4.Institut für Geometrie und Topologie, Fachbereich MathematikUniversität StuttgartStuttgartGermany

Personalised recommendations